MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-25A
Medical Device Problem Codes Material Split, Cut or Torn (4008); Device Stenosis (4066)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Dyspnea (1816); Heart Failure/Congestive Heart Failure (4446)
Type of Reportable Event Serious Injury
Event or Problem Description
User facility medwatch report # mw5119778 received that states ¿i had aortic valve replaced in (b)(6) 2016 with a abbott trifecta gt.I was informed valve would last 10 to 20 years on average.I was hospitalized in (b)(6) 2023 as i could not breathe and was diagnosed with congested heart failure due to sudden aortic valve failure.I had open heart surgery to remove the trifecta gt valve and all associated parts it was replaced by a different manufacturers valve.Upon removal the trifecta valve was found to have severe stenosis and two of the three leaflets were torn per surgeon.I am truly blessed to be alive.Heart catheterization, mri, ekg, heart ultra sound, x ray, blood work." it was reported that on (b)(6) 2016, a 25mm trifecta gt valve was successfully implanted during an aortic valve replacement.In 2023, the patient was hospitalized with shortness of breath.The patient was diagnosed with congestive heart failure due to aortic valve failure.On (b)(6), 2023, the patient underwent surgery to explant the device and replace with a non-abbott valve.Upon removal of the valve, it was found to have severe stenosis and two of the three leaflets were torn.The patient status was reported as stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Explant due to congestive heart failure due to aortic valve failure and shortness of breath was reported.Field indicated that it was found to have severe stenosis and two of the three leaflets were torn.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on received information, the cause of reported incident could not be conclusively determined.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17661869
Report Number2135147-2023-03793
Device Sequence Number6247050
Product Code LWR
UDI-Device Identifier05415067018236
UDI-Public05415067018236
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2020
Device Catalogue NumberTFGT-25A
Device Lot Number5715174
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer10/02/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/18/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexMale